MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 1-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)

BECTON DICKINSON NEEDLE SPINAL S/SU 22GA 1-1/2IN QUINCKE; NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Catalog Number 405161
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 405161 batch# 3059930.Verbatim unable to administer intrathecal chemotherapy.All, day 24 consolidation lumbar puncture with it hc/mtx under deep sedation, unable to safely connect chemotherapy syringe to lp needle, chemotherapy syringe compromised outside of sterile field.The plastic hub of 22g, 1.5 inch lp needle slightly misshaped at seam.Ref (b)(4), lot 3059930.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident, therefore a root cause could not be determined.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Bd devices are designed to be molded components compatible with iso dimensions.Therefore, is recommended to use syringes compatible with iso standards.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
No additional information.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Becton dickinson and company's (bd) medication delivery solutions (mds) business unit will discontinue malfunction mdr reporting for certain device failures that have not caused or contributed to deaths or serious injuries in the past two years, and where the likelihood of a death or serious injury as a result of these malfunctions is remote.This decision follows fda guidelines (medical device reporting for manufacturers guidance for industry and food and drug administration staff issued (b)(6) 2016, reference section 2.15).Bd notified fda of this decision on (b)(6) 2025.Fda has reviewed and responded to bd¿s notification (reference fda document # (b)(4)) on (b)(6) 2025.This documentation is available in bd document management system (sap) as dir (b)(4).This supplemental mdr is being filed to document that the below device failure will no longer be considered a reportable malfunction mdr for the product family below: product family: spinal/epidural needles&trays.Device failure: needle hub damaged/defective.

Brand Name
NEEDLE SPINAL S/SU 22GA 1-1/2IN QUINCKE
Common Device Name
NEEDLE, CONDUCTION, ANESTHETIC (W/WO INTRODUCER)
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19380516
Report Number2618282-2024-00042
Device Sequence Number7724928
Product Code BSP
UDI-Device Identifier30382904051618
UDI-Public(01)30382904051618
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number405161
Device Lot Number3059930
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/19/2024
Not provided
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date06/18/2024
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown